Alert archive / Virginia / River Flood Warnings in 2008
River Flood Warning 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Aug 27, 2008, 9:43 PM EDT for Halifax County, Virginia. It took effect at Aug 28, 2008, 7:47 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2008, 9:43 PM EDT (01:43 UTC)
- In effect from
- Aug 28, 2008, 7:47 AM EDT
- Expired
- Aug 28, 2008, 7:02 PM EDT
- In force
- 11 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at South Boston (SBNV2).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRNK 280143 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 943 PM EDT WED AUG 27 2008 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS FORECAST. widespread rainfall amounts of 3 to 6 inches across the dan river basin will cause the river to rise to near flood stage at danville and paces on friday...and push the river at south boston above flood stage friday afternoon. DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ VAC083-281343- /O.NEW.KRNK.FL.W.0007.080828T1800Z-080830T1500Z/ /SBNV2.1.ER.080828T1800Z.080829T1800Z.080830T0300Z.NO/ 943 PM EDT WED AUG 27 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER AT SOUTH BOSTON. * FROM THURSDAY AFTERNOON UNTIL SATURDAY MORNING. * AT 09PM WEDNESDAY THE STAGE WAS...5.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 22.7 FEET BY FRIDAY evening. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY around MIDNIGHT. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
4 follow-up statements
000 WGUS81 KRNK 280812 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 412 AM EDT THU AUG 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS FORECAST. widespread rainfall amounts of 3 to 6 inches across the dan river basin will cause the DAN RIVER TO RISE SIGNIFICANTLY...RISING TO NEAR BANK FULL AT DANVILLE AND PACES...AND ABOVE BANKFULL AT SOUTH BOSTON. tHE DAN RIVER AT SOUTH BOSTON IS EXPECTED TO RISE ABOVE FLOOD STAGE TODAY...CRESTING AT AROUND 22 FEET FRIDAY MORNING. fLOOD STAGE IS 19.0 FEET. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND 11 AM THURSDAY. VAC083-281612- /O.EXT.KRNK.FL.W.0007.080828T1147Z-080830T1516Z/ /SBNV2.1.ER.080828T1147Z.080829T1200Z.080830T0316Z.NO/ 412 AM EDT THU AUG 28 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM THIS MORNING UNTIL SATURDAY MORNING * AT MIDNIGHT THE STAGE WAS 7.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 22.1 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007. $$
000 WGUS81 KRNK 281420 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1020 AM EDT THU AUG 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY AFFECTING THE FOLLOWING COUNTIES IN VIRGINIA...HALIFAX MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. WIDESPREAD RAINFALL AMOUNTS OF 3 TO 6 INCHES ACROSS THE DAN RIVER BASIN HAS CAUSED THE DAN RIVER AT SOUTH BOSTON TO RISE ABOVE FLOOD STAGE. SOUTH BOSTON CURRENT STAGE IS AROUND 20 FEET AND IS EXPECTED TO REACH A STAGE OF 22 FEET ON FRIDAY. SIGNIFICANT RISES AT DANVILLE AND PACES ARE LIKLEY BUT ARE NOT EXPECTED TO EXCEED FLOOD STAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND 400 PM THURSDAY. VAC083-282220- /O.EXT.KRNK.FL.W.0007.000000T0000Z-080829T1054Z/ /SBNV2.1.ER.080828T1243Z.080828T1800Z.080828T2254Z.NO/ 1020 AM EDT THU AUG 28 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL FRIDAY MORNING. * AT 09AM THURSDAY THE STAGE WAS 19.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007. $$
000 WGUS81 KRNK 281953 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT THU AUG 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING...BUT IS FORECAST TO FALL BELOW FLOOD STAGE EARLY TONIGHT... RAINFALL TOTALS OF BETWEEN 3 AND 6 INCHES ACROSS THE DAN RIVER BASIN HAS CAUSED THE DAN RIVER AT SOUTH BOSTON TO RISE ABOVE FLOOD STAGE. THE RIVER IS EXPECTED TO HOVER BETWEEN 19 AND 20 FEET INTO EARLY THIS EVENING BEFORE FALLING BACK BELOW THE 19 FOOT FLOOD STAGE EARLY TONIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 10 PM OR WHEN THE RIVER FALLS BELOW FLOOD STAGE. VAC083-290353- /O.EXT.KRNK.FL.W.0007.000000T0000Z-080829T1035Z/ /SBNV2.1.ER.080828T1243Z.080828T1530Z.080828T2235Z.NO/ 353 PM EDT THU AUG 28 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL FRIDAY MORNING. * AT 03 PM THURSDAY THE STAGE WAS 19.4 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE EARLY TONIGHT. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.4 FEET ON APR 15 2004. $$
000 WGUS81 KRNK 282302 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 702 PM EDT THU AUG 28 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY THE RIVER LEVEL ON THE DAN RIVER AT SOUTH BOSTON HAS FALLEN BELOW FLOOD STAGE EARLY THIS EVENING AND THE FLOOD WARNING HAS BEEN CANCELLED. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. VAC083-282332- /O.CAN.KRNK.FL.W.0007.000000T0000Z-080829T1035Z/ /SBNV2.1.ER.080828T1243Z.080828T1530Z.080828T2051Z.NO/ 702 PM EDT THU AUG 28 2008 THE FLOOD WARNING IS CANCELLED FOR THE DAN RIVER AT SOUTH BOSTON. * AT 06PM THURSDAY THE STAGE WAS 17.9 FEET AND FALLING. * FLOOD STAGE IS 19.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.4 FEET ON APR 2 2001. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Aug 27, 8:26 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 27, 8:26 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT WED AUG 27 2008
.SYNOPSIS...
THE REMNANTS OF FAY WILL CONTINUE TO SLOWLY MOVE NORTHWARD UP THE
WESTERN EDGE OF THE APPALACHIANS THROUGH THURSDAY...CONTINUING THE
THREAT OF SHOWERS INTO THURSDAY NIGHT UNDER SOUTHEAST FLOW. HOWEVER
THE DEEPEST MOISTURE AND HEAVIEST RAIN WILL SHIFT NORTH AND EAST
BY LATER TONIGHT. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE
WEST ON FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
BASED ON RADAR TRENDS AND 18Z AND 21Z MODELS...APPEARS THAT SHWRS
WILL CONTINUE TO DEVELOP TO OUR SOUTH AND SPREAD UP TO THE BLUE
RDG...IF NOT FARTHER. STRONGER CONVECTION...STILL NO THUNDER
THOUGH...ACROSS FAR SE CORNER OF FCST AREA MVG NORTH INTO AREAS
THAT HAVE ALREADY RECEIVED 2-3 INCHES OR RAIN...SO AM EXPANDING
THE FF WATCH TO INCLUDE ALL BUT BUCKINGHAM CO IN THE FAR EAST.
ALSO EXTENDING IN TIME THE ORGINAL WATCH UNTIL 4AM AS SOME OF
THESE HEAVIER SHOWERS NOW LOOK LIKE THEY WILL SPREAD OUT AND HANG
AROUND LONGER. MADE SOME MINOR INREASES TO POPS AND QPF ACROSS
THE SOUTH AS WELL. NO OTHER CHANGES AT THIS TIME.
2330Z UPDATE...HAVE UPDATED TEMPS TO REMAIN STEADY FOR THE OVERNIGHT. ALSO
MADE MINOR ADJUSTMENTS TO CRNT CONDITIONS.
THE BATTLE BETWEEN REMNANTS OF FAY AND THE ANCHORED RIDGE/WEDGE
WILL CONTINUE THROUGH THURSDAY MORNING. THESE TWO FEATURES WILL GENERALLY
REMAIN IN PLACE UNTIL AN UPPER LEVEL TROUGH MOVING OVER THE
MIDWEST GIVES FAY REMANTS A FASTER KICK TO THE NORTHEAST. JET
DYNAMICS TONIGHT WILL MOVE NORTH OF THE AREA AND INTO PENNSYLVANIA
OVERNIGHT...ALONG WITH DEEPER MOISTURE. RAINFALL INTENSITIES WILL DECLINE
BUT CONTINUE SOUTHEAST FLOW AND OVERRUNNING WILL KEEP LOW
CLOUDS/FOG AND LIGHT RAIN IN THE AREA TONIGHT. NO STRONG WINDS
MATERIALIZED IN SW VA...PERHAPS ONLY AT THE HIGHEST RIDGES...SO
HAVE DROPPED THE WIND ADV. WILL CONTINUE FLASH FLOOD WATCH FOR THE
TIME BEING UNTIL MIDNIGHT TO SEE IF ANYTHING MAY STILL DEVELOP TO
THE SOUTH AND MOVE UP INTO THE SOUTHWEST...BUT EXPECT WE MAY BE
ABLE TO DROP THAT TOO FOR AT LEAST PART OF THE AREA LATER THIS EVENING.
ON THURSDAY SHOWERS WILL CONTINUE WITH SOUTHEAST MOIST FLOW AND
AIDED BY A SHORT WAVE ASSOCIATED WITH THE UPPER LEVEL TROUGH. BEST
COVERAGE OVER THE MOUNTAINS AND SOUTHEAST UPSLOPE AREAS. FCST
SOUNDING PROFILES SUGGEST STILL SMALL THREAT OF THUNDER...MAINLY
AFTERNOON AS UPR TROUGH APPROACHES.
WEDGE WILL ERODE SLIGHTLY FROM NORTH TO SOUTH THROUGH EARLY THIS EVENING...
THEN GETS RE-ESTABLISHED OVERNIGTH AS JET DYNAMICS MOVES NORTH
AND LIGHT RAIN CONTINUES TO FALL. TEMPERATURES TONIGHT WILL REMAIN
NEARLY STEADY WITH ATMOSPHERE BEING SATURATED AND THICK CLOUD
COVER OVER THE AREA. TEMPERATURES ALONG THE VA/NC AND VA/TN BORDER
COULD RISE THIS EVENING AS WEDGE RETREATS TO THE NORTH...THEN FALL
BACK DOWN A FEW DEGREES DURING THE EARLY MORNING HOURS. TRICKY
TEMPERATURES ON THURSDAY WITH WEDGE NOT COMPLETELY ENCASING THE
AREA. TEMPERATURES IN THE WEDGE WILL LIKELY REMAIN IN THE 60S
WHILE NEAR THE BOUNDARY...TEMPERATURES JUMPING INTO THE 70S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
WEDGE WILL LIKELY HANG IN THURSDAY NIGHT WITH LITTLE PRESSURE
FALLS TO THE NORTH...LIMITED WARM AIR ADVECTION AND NO SOUTHERLY
FLOW. SOME EROSION IS POSSIBLE ACROSS THE SOUTHWEST VIRGINIA
MOUNTAINS AND FROM THE TOP-DOWN WITH MID LEVEL WINDS BECOMING
WESTERLY. HOWEVER...LOW CLOUDS AND FOG WILL REMAIN FOR MUCH OF THE
AREA ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. SLOW EROSION OF
THE WEDGE WILL BEGIN IN THE MORNING AS A COLD FRONT TRACKS INTO
THE OHIO VALLEY. THE COLD FRONT WILL REINTRODUCE RAIN SHOWERS BACK
INTO THE AREA LATE FRIDAY AFTERNOON ACROSS SOUTHEAST WEST
VIRGINIA. THESE SHOWERS WILL SPREAD TO THE EAST OVERNIGHT. THE
FRONTAL BOUNDARY MAY CLEAR THE AREA AND BE SOUTH OF THE VA/NC
BORDER BY SUNRISE SATURDAY MORNING.
THE WEDGE WILL BE ERODING DURING THE DAY FRIDAY WITH TEMPERATURES
REBOUNDING INTO THE 80S.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FOLLOWING THE FRONTAL PASSAGE FRIDAY NIGHT/SATURDAY...HIGH PRESSURE
WILL BUILD INTO THE REGION WITH TEMPERATURES HOVERING AROUND NORMAL.
THE TIME PERIOD LOOKS TO BE DRY BUT WE WILL NEED TO KEEP AN EYE ON
THE TROPICS AS GUSTAV IS SOMEWHERE ALONG THE TX/LA COAST AND ANOTHER
TROPICAL SYSTEM IS NEAR THE BAHAMAS ISLANDS.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
CEILINGS AT ALL TAF SITES WILL REMAIN BELOW 2000 FEET THROUGH THIS
TAF PERIOD. WITH EXTENDED PERIODS OF IFR TO LIFR CONDITIONS. SHOWERS
WILL CONTINUE OVER MOST OF THE AREA THROUGH THE NIGHT AND INTO
THURSDAY. MAY SEE SOME CIGS IMPROVING TO ABOVE 1KFT THURSDAY
AFTN...ESPECIALLY TO THE SOUTH AND WEST OF DAN/BLF.
STRONG LOW LVL WINDS EARLIER ARE BEGINNING TO WANE...SO EXCEPT FOR
BLF FOR THIS EVENING...KEPT THE LLWS OUT OF THE TAFS.
CONDITIONS WILL SLOWLY IMPROVE BY FRIDAY AS AN UPPER TROF MOVES
EAST OF THE AREA AND HIGH PRESSURE BUILDS IN AT THE SURFACE...BUT
A FRONTAL BOUNDARY MAY BRING ANOTHER CHANCE OF PRECIPITATION BY
LATE FRIDAY INTO SATURDAY
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR VAZ015>017-
022>024-032>035-043>046-058-059.
NC...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR NCZ001>006-
018>020.
WV...NONE.
&&
SYNOPSIS...PM
NEAR TERM...JS/SK
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...SK/WP
HYDROLOGY...Hazardous weather outlook, Aug 27, 4:23 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 423 PM EDT WED AUG 27 2008 VAZ007-009>014-018>020-WVZ042>045-282030- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 423 PM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS...SOME HEAVY AT TIMES...CAN BE EXPECTED THROUGH TONIGHT. SOME MINOR FLOODING IN POOR DRAINAGE AREAS AND PONDING OF WATER ON ROADS IS POSSIBLE DUE TO THE RECENT SIGNIFICANT RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>005-018>020-VAZ015>017-022>024-032>035-043>045-282030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN- GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- 423 PM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS WITH BRIEFLY HEAVY RAINFALL ARE STILL EXPECTED THROUGH TONIGHT. A THUNDERSTORM IS ALSO POSSIBLE IN NORTH CAROLINA THROUGH THIS EVENING. ADDITIONAL RAINFALL OF A HALF AN INCH TO AN INCH MAY BE ENOUGH TO CAUSE ADDITIONAL FLASH FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ006-VAZ046-047-058-059-282030- CASWELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 423 PM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SHOWERS...SOME WITH BRIEFLY HEAVY RAINFALL...CAN BE EXPECTED THROUGH TONIGHT. A THUNDERSTORM IS ALSO POSSIBLE IN NORTH CAROLINA THROUGH THIS EVENING. SOME MINOR FLOODING IN POOR DRAINAGE AREAS AND PONDING OF WATER ON ROADS IS POSSIBLE DUE TO THE RECENT SIGNIFICANT RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 27, 4:36 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 2 NNE RINGGOLD 36.63N 79.28W
08/27/2008 PITTSYLVANIA VA DEPT OF HIGHWAYS
HILLSIDE ROAD IS FLOODED WITH ONE FOOT OF WATER RUNNING
ACROSS FROM SANDY CREEK. THE ROAD IS CLOSED.
&&
WHPLocal storm report, Aug 27, 7:54 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM FLASH FLOOD 5 SW ELMO 36.62N 79.21W
08/27/2008 PITTSYLVANIA VA DEPT OF HIGHWAYS
BARKER CREEK WAS FLOODING PORTIONS OF WHITE RIDGE ROAD,
RESULTING IN A ROAD CLOSURE.
&&
WHPSpecial weather statement, Aug 27, 8:37 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 837 PM EDT WED AUG 27 2008 VAZ022-033-034-280215- ROANOKE-FRANKLIN-BEDFORD- INCLUDING THE CITIES OF...SALEM...ROCKY MOUNT...BEDFORD 837 PM EDT WED AUG 27 2008 ...SHOWERS ARE GOING TO BE HEAVY AT TIMES... SHOWERS CONTINUE TO SPREAD NORTH INTO THE BLUE RIDGE AND ADJACENT FOOTHILLS OF BEDFORD AND FRANKLIN COUNTIES. ONE HOUR RAINFALL RATES WILL AVERAGE LESS THAN A QUARTER INCH...BUT IN THE HEAVIER DOWNPOURS...COULD EXCEED OVER AN INCH. THE HEAVIEST RAINS ARE ALSO OCCURRING ALONG HIGHWAY 220 IN FRANKLIN COUNTY. THIS WILL KEEP WATER PONDING AND POOLING ALONG THE ROADS. IF TRAVELING THIS EVENING...BE ALERT TO THIS...AND SLOW DOWN TO AVOID HYDROPLANING. THERE COULD ALSO BE SOME MINOR LOW LYING FLOODING IN ROCKY MOUNT...BOONES MILL AND ROANOKE.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:03 AM EDT | Flash Flood Warning | RNK | Halifax | 6 hr |
Nearby
River Flood Warnings in Virginia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.